MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO CORE STERILIZATION CASE, SMALL

STRYKER INSTRUMENTS-KALAMAZOO CORE STERILIZATION CASE, SMALL
Catalog Number 5400276000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Cataract (1766); Retinal Injury (2048)
Date of Event 01/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the device handle apparently broke off when the user tried to pull the case out of a cart.It is the user facility position that the handle hit the user in the eye and caused a retinal detachment for which the user has had three surgeries and has further developed a cataract.
 
Additional Manufacturer Narrative
Device evaluation: follow-up report submitted to document device evaluation results device not returned, location unknown.
 
Event or Problem Description

Brand Name
CORE STERILIZATION CASE, SMALL
Common Device Name
CORE STERILIZATION CASE, SMALL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8351616
Report Number0001811755-2019-00582
Device Sequence Number1789110
Product Code FSM
UDI-Device Identifier04546540427328
UDI-Public04546540427328
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5400276000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1